MDJunction - People Helping People
 
Ask a Question
05/12/2012 08:16 PM

enbrel(page 2)

11karin
Posts: 4
New Member

thank you!
Reply

05/12/2012 08:19 PM
11karin
Posts: 4
New Member

me too! thank you!

05/13/2012 12:32 AM
bits
bits  
Posts: 10910
VIP Member

kym,

I didn't have any signs of infection in the 3 previous sites till the 4th week when I was doing the 4th one. All 3 just appeared during the 4th week.

The last time I cried and begged my rheumy to try again he kind of shouted, "I will kill you if we try again."

Then when I began seeing the rheumy I have now he also said the same thing.

BTW I switched rheumys because I thought my current one would give me Enbrel. Didn't happen.

I liked both of the rheumys I had/have. I have been very blessed in that regard.

I guess even if I am willing to take the chance of dying they are not willing to play a hand it it. Nor should they feel any responsibility for doing something they feel strongly against no matter how much I or anyone begs.

My wonderful rheumy keeps me as comfortable as can be. I can only imagine how frustrating it must be to be a doctor and feel soooo helpless. To have all that knowledge and can't do a damn thing.

Actually, I don't have to imagine. My rheumy cried with me and opened up telling me many things that he also told me went against his training in how to respond to patients.

Friends, we are RA Warriors and WE WILL overcome.

Hugs


05/13/2012 06:29 AM
Alycam
AlycamPosts: 107
Member

I didn't have any problems with depression from enbrel.

05/13/2012 06:42 AM
gettingoldsucks
gettingoldsucks  
Posts: 3432
Senior Member

Hi Karin, welcome. I have no experience with Enbrel to share. i do hope it starts working for you knowing the sadness and depression that happens each time a drug fails and you have to keep trying others.

I am on my third set of Dmards that aren't working to great. I do start Benlysta infusions next week. My first Biologic. It is a new Lupus med and I'm hoping it also helps the RA dmards to work better.

Hugs, Donna


05/14/2012 09:15 PM
kym
kym  
Posts: 531
Member

Hi Karin,

Depression isn't a common side-effect, at least according to this site (which is a gem of a site)

http://doublecheckmd.com/EffectsDetail.do?dname=Enbrel& sid=13915&eid=2424

That said: TNF is the main player in the immune response of the brain to pathogens. I read some research on how SSRIs like Prozac can suppress TNF activity, but nothing going back the other way.

If you think you are experiencing depression, be sure to talk to your doctor. (And maybe ask for Prozac!) Wink


05/15/2012 03:12 AM
kvnj
kvnj  
Posts: 3914
Group Leader

Karin, depression may be more likely related to having a chronic disease and all that it entails, rather than a side effect from Enbrel.

As the others have said, talk to your doctor about an antidepressant to see if that might alleviate some of your symptoms.

Reply

Share this discussion with your friends:
<< Start < Prev 2 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved